Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

March 28, 2011Broward County, Florida

NWS Miami, FL issued this special weather statement at Mar 28, 2011, 4:49 PM EDT for Broward County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2011, 4:49 PM EDT (20:49 UTC)
Expired
Mar 28, 2011, 5:15 PM EDT
In force
26 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WWUS82 KMFL 282049
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON MAR 28 2011

FLZ067-068-071-072-168-172-282115-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
449 PM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY 
  SOUTHEASTERN PALM BEACH COUNTY 

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 
MPH...UP TO NICKEL-SIZED HAIL...AND FUNNEL CLOUDS

* UNTIL 515 PM EDT.

AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
POSSIBLE FUNNEL CLOUD 6 MILES NORTHWEST OF CORAL SPRINGS...MOVING
EAST AT 25 MPH.

* THE STORM WILL AFFECT...
  CORAL SPRINGS...
  PARKLAND...
  COCONUT CREEK...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

LAT...LON 2638 8007 2629 8007 2623 8009 2628 8042
      2641 8042 2644 8006 2639 8006
TIME...MOT...LOC 2049Z 270DEG 20KT 2633 8032

$$
TINGLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 28, 2:32 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Mar 28, 2:32 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
232 PM EDT MON MAR 28 2011

...CHANCE OF NEEDED RAINFALL THROUGH THE WEEK ACROSS SOUTH FLORIDA...

.DISCUSSION...
A STATIONARY FRONT OVER NORTH FLORIDA WILL SLOWLY MOVE SOUTH TONIGHT
INTO CENTRAL FLORIDA ALLOWING FOR THE STEERING FLOW OVER THE CWA
TO REMAIN IN A SOUTHWEST DIRECTION...AND KEEP THE DEEP TROPICAL
MOISTURE IN PLACE OVER THE AREA. WITH THE TROPICAL MOISTURE AND
THE PARTLY CLOUDY SKIES OVER THE SOUTH FLORIDA THIS AFTERNOON INTO
THIS EVENING...PLAN ON KEEPING A CHANCE OF POPS OVER THE CWA WITH
THE HIGHEST POPS OVER THE NORTHERN AREAS. THE ATMOSPHERE IS ALSO
UNSTABLE THIS AFTERNOON ALLOWING FOR THE POSSIBILITY OF SOME
THUNDERSTORMS ESPECIALLY WHERE THE SEA BREEZES AND LAKE BREEZE
COLLIDE. SO WILL CONTINUE THE THREAT OF THUNDER FOR THE AREA
THROUGH THIS EVENING.

THE LINE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST GULF OF
MEXICO IS ALSO FORECAST BY THE SHORT RANGE MODELS TO MOVE EAST
SOUTHEAST TOWARDS CENTRAL FLORIDA TONIGHT...HOWEVER...THE SOUTHERN
PORTION OF THE LINE COULD WORK INTO THE NORTHERN PORTION OF THE
CWA LATE TONIGHT. SO WILL CONTINUE THE CHANCE OF POPS OVER THE
WEST COAST METRO AREAS WITH SLIGHT CHANCE OF POPS OVER REST OF THE
CWA FOR THE OVERNIGHT HOURS TONIGHT.

THERE COULD ALSO BE SOME PATCHY TO AREAS OF FOG OVER THE INTERIOR
AND EAST COAST METRO AREAS LATE TONIGHT ESPECIALLY IF THE SKIES
REMAIN MORE CLEAR AND THE LINE OF SHOWERS AND STORMS STAYS MORE
INTO CENTRAL FLORIDA. SO AT THIS TIME HAVE ADDED PATCHY FOG
WORDING TO THE INTERIOR AND EAST COAST METRO AREAS ZONES FOR LATE
TONIGHT...AND WILL LET THE EVENING CREW LOOK MORE CLOSELY AT THE
FOG POTENTIAL FOR LATE TONIGHT.

THE TROPICAL MOISTURE WILL REMAIN IN PLACE OVER THE CWA ON TUESDAY
AS THE STATIONARY FRONT WASHES OUT OVER CENTRAL FLORIDA. THE
STEERING FLOW WILL ALSO BE MORE SOUTHERLY OVER THE CWA DURING THIS
TIME. SO WILL CONTINUE THE CHANCE OF POPS ALONG WITH THE THUNDER
WORDING OVER THE CWA FOR TUESDAY. HOWEVER...THE HIGHEST POPS WILL
BE OVER THE LAKE OKEECHOBEE AREA.

HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA FROM THE KEYS
MIDDLE OF THIS WEEK ALLOWING FOR SOME DRIER AIR TO WORK INTO THE
CWA. SO THE POPS WILL BE MORE ISOLATED TO LOW END SCATTERED RANGE
WITH THE HIGHS POPS OVER THE INTERIOR AREAS.

.EXTENDED FORECAST...
THE HIGH WILL THEN GET PUSH EAST INTO THE WESTERN ATLANTIC WATERS
LATE THIS WEEK...AS ANOTHER TROUGH OF LOW PRESSURE MOVES FROM THE
WESTERN UNITED STATES EASTWARD AND INTO THE EASTERN UNITED STATES.
THIS WILL ALLOW FOR ANOTHER COLD FRONT OVER THE NORTHWEST UNITED
STATES TO MOVE SOUTHEAST AND THROUGH SOUTH FLORIDA BY END OF THIS
WEEK BRINGING ANOTHER AROUND OF SHOWERS AND THUNDERSTORMS TO THE
AREA.

THE LATEST LONG RANGE MODELS ARE ALSO SHOWING THAT THERE COULD BE
A MID TO UPPER LEVEL JET COMING THROUGH THE CWA DURING THIS TIME.
THIS COULD LEAD TO A FEW STRONG STORMS WITH THE PASSAGE OF THE
FRONT ON FRIDAY. SO WILL CONTINUE TO MONITOR THE LATEST MODEL RUNS
FOR THE POSSIBLE OF STRONG STORMS ON FRIDAY AND FINE TUNE THE
DETAILS AS THE EVENT GETS CLOSER.

HIGH PRESSURE SHOULD THEN BUILD INTO SOUTH FLORIDA FROM THE NORTH
BEHIND THE FRONT FOR NEXT WEEK ALLOWING FOR DRY WEATHER ACROSS THE
CWA.

&&

.MARINE...
THE WINDS WILL BE FROM THE SOUTHERLY DIRECTION THIS AFTERNOON INTO
TUESDAY BEFORE SWINGING BACK EAST ON WEDNESDAY. THE SPEEDS WILL ALSO
REMAIN BELOW 15 KNOTS WHICH IN TURN WILL KEEP THE SEAS BELOW 6
FEET IN BOTH THE ATLANTIC AND GULF WATERS. SO BOATING CONDITIONS
WILL BE GOOD OUTSIDE OF ANY SHOWERS OR THUNDERSTORMS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES ACROSS SOUTH FLORIDA WILL REMAIN WELL
ABOVE THE 35 PERCENT CRITICAL VALUE THIS AFTERNOON INTO
WEDNESDAY DUE TO THE TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS
WITH THE FIRE WEATHER AT THIS TIME OVER SOUTH FLORIDA THROUGH
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  68  86  71  86 / 50 40 20 30
FORT LAUDERDALE  71  86  73  86 / 50 30 20 30
MIAMI            71  87  72  87 / 40 30 20 30
NAPLES           69  86  70  86 / 30 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...54/BNB
AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Mar 28, 11:55 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1155 AM EDT MON MAR 28 2011

FLZ063-066>075-168-172>174-290700-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1155 AM EDT MON MAR 28 2011

...SCATTERED STORMS EXPECTED THIS AFTERNOON...
...A FEW COULD PRODUCE STRONG GUSTY WINDS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA AND ADJACENT WATERS THIS AFTERNOON AND TONIGHT. A FEW OF THESE
STORMS COULD BECOME STRONG WITH STRONG GUSTY WINDS. FREQUENT LIGHTNING IS
ALSO EXPECTED WITH THESE STORMS.

WATERSPOUTS: A FEW WATERSPOUTS COULD DEVELOP OVER THE ATLANTIC
WATERS AND BISCAYNE BAY AS THUNDERSTORMS MOVE ACROSS SOUTH FLORIDA
THIS AFTERNOON.

WIND: WITH THE OCCURRENCE OF A THUNDERSTORM, GUSTY WINDS TO NEAR
40 TO 50 MPH MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA TUESDAY
THROUGH FRIDAY WITH THE MAIN THREAT OCCASIONAL LIGHTNING STRIKES.
ON TUESDAY AND FRIDAY THE THUNDERSTORMS ARE EXPECTED TO BE MORE
SCATTERED IN NATURE.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Mar 28, 11:01 AM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1101 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     TSTM WND GST     CLEWISTON               26.75N 80.94W
03/28/2011  M0.00 MPH        HENDRY             FL   MESONET

            A WIND GUST OF 43 MPH.

0925 AM     TSTM WND GST     LAKE WORTH              26.62N 80.07W
03/28/2011  M0.00 MPH        PALM BEACH         FL   MESONET

            A WIND GUSTS 40 MPH

0925 AM     TSTM WND GST     PLANTATION              26.12N 80.25W
03/28/2011  M0.00 MPH        BROWARD            FL   MESONET

            A WIND GUSTS OF 43 MPH.

0925 AM     TSTM WND GST     BELLE GLADE             26.69N 80.67W
03/28/2011  M0.00 MPH        PALM BEACH         FL   MESONET

            A WIND GUSTS OF 50 MPH

0930 AM     TSTM WND GST     6 NE BIG CYPRESS RESERV 26.36N 80.90W
03/28/2011  M0.00 MPH        HENDRY             FL   MESONET

            A WIND GUSTS OF 44 MPH REPORTED AT ROTNW MESONET SITE IN
            FAR EASTERN HENDRY COUNTY.

&&

BAXTER
Local storm report, Mar 28, 11:11 AM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1111 AM EDT MON MAR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     TSTM WND GST     CLEWISTON               26.75N 80.94W
03/28/2011  M43.00 MPH       HENDRY             FL   MESONET

            A WIND GUST OF 43 MPH.

0925 AM     TSTM WND GST     LAKE WORTH              26.62N 80.07W
03/28/2011  M40.00 MPH       PALM BEACH         FL   MESONET

            A WIND GUSTS 40 MPH

0925 AM     TSTM WND GST     PLANTATION              26.12N 80.25W
03/28/2011  M43.00 MPH       BROWARD            FL   MESONET

            A WIND GUSTS OF 43 MPH.

0925 AM     TSTM WND GST     BELLE GLADE             26.69N 80.67W
03/28/2011  M50.00 MPH       PALM BEACH         FL   MESONET

            A WIND GUSTS OF 50 MPH

0930 AM     TSTM WND GST     6 NE BIG CYPRESS RESERV 26.36N 80.90W
03/28/2011  M44.00 MPH       HENDRY             FL   MESONET

            A WIND GUSTS OF 44 MPH REPORTED AT ROTNW MESONET SITE IN
            FAR EASTERN HENDRY COUNTY.

1045 AM     TSTM WND GST     PORT EVERGLADES         26.10N 80.12W
03/28/2011  M39.00 MPH       BROWARD            FL   MESONET

            WIND GUSTS OF 39 MPH AT PORT EVERLGADES

&&

BAXTER
Special weather statement, Mar 28, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
449 PM EDT MON MAR 28 2011

FLZ067-068-071-072-168-172-282115-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
449 PM EDT MON MAR 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...AND FUNNEL CLOUDS

* UNTIL 515 PM EDT.

AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
POSSIBLE FUNNEL CLOUD 6 MILES NORTHWEST OF CORAL SPRINGS...MOVING
EAST AT 25 MPH.

* THE STORM WILL AFFECT...
  CORAL SPRINGS...
  PARKLAND...
  COCONUT CREEK...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
FUNNEL CLOUDS.

LAT...LON 2638 8007 2629 8007 2623 8009 2628 8042
      2641 8042 2644 8006 2639 8006
TIME...MOT...LOC 2049Z 270DEG 20KT 2633 8032

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:30 AM EDTSpecial Marine WarningMFL60 min
Mar 28, 7:40 AM EDTSpecial Weather StatementMFLPalm Beach35 min
Mar 28, 7:54 AM EDTSpecial Weather StatementMFLHendry36 min
Mar 28, 8:21 AM EDTSpecial Weather StatementMFLPalm Beach24 min
Mar 28, 8:33 AM EDTSpecial Weather StatementMFLCollier, Palm Beach27 min
Mar 28, 8:41 AM EDTSpecial Marine WarningMFL64 min
Mar 28, 8:54 AM EDTSpecial Weather StatementMFLPalm Beach36 min
Mar 28, 9:01 AM EDTSpecial Weather StatementMFLCollier, Palm Beach29 min
Mar 28, 9:26 AM EDTSpecial Weather StatementMFLBroward, Palm Beach49 min
Mar 28, 9:41 AM EDTSpecial Marine WarningMFL64 min
Mar 28, 10:09 AM EDTSpecial Weather StatementMFLBroward, Palm Beach36 min
Mar 28, 10:36 AM EDTSpecial Marine WarningMFL54 min
Mar 28, 11:23 AM EDTSpecial Marine WarningMFL67 min
Mar 28, 6:25 PM EDTSpecial Weather StatementMFLBroward35 min
Mar 28, 6:30 PM EDTSpecial Marine WarningMFL45 min
Mar 28, 6:55 PM EDTSpecial Weather StatementMFLBroward35 min
Mar 28, 6:58 PM EDTSpecial Marine WarningMFL62 min
Mar 28, 7:20 PM EDTSpecial Weather StatementMFLBroward55 min
Mar 28, 7:58 PM EDTSpecial Marine WarningMFL62 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.